Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Stopping Aspirin for dental extraction

I had MI about three months back. No bypass or angioplasty was recommended. I have been put on Atrovastatin, Imdur (Isosorbide-5-mononitrate), Polypep (Farmotidine) and Loprin (Aspirin). I had teeth problem and need extraction. The dentist advised to check with cardiologist about stopping Aspirin for about 5 days. Is it OK in my case. Thanks and regards
Asked On : Sat, 31 Jul 2010
Answers:  3 Views:  829
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Dentist 's  Response
Asprin work as blood thinner used in cardiac patients in most of the cases, in case of dental exterction or any other surgery stooping bleeding is very importent, and these blood thinners prevents that by non formation of clot by various mechanism..,
which some time become too risky...
so pls take advise of your cardiologist first that my dentist i going to perform this type of tooth extrection...(which is normal or complicated on), so is it ok to stop asprin with me..
, he may advise you to go for it or not according to your cardiac health condition,
and before going to extraction go for a lob test of your blood for BT/CT & APTT..
if its normal....than go for extracton harm in this
Answered: Tue, 10 Apr 2012
I find this answer helpful

1 Doctor agrees with this answer

  User's Response
Thank u for replying,but i have also read that aspirin should not be stoppped as the bleeding can be controled by local measures and the dangers such as formation of emboli etc are much more severe. please comment and explain to me in detail.

thanks n regards
Answered: Sun, 4 Sep 2011
General & Family Physician Dr. Ramesh M.Vachharajani's  Response
Thanks for query.
As you have to undergo extraction of teeth,aspirin is to be stopped for few days as aspirin may cause bleeding.
So you have to take cardiologist opinion as aspirin is imp for heart and arteries to prevent embolic phenomenon.
Ok and bye.
Answered: Sun, 4 Sep 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor